Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 11, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 22, 2005, 9:29 PM CST for Choctaw County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2005, 9:29 PM CST (03:29 UTC)
- Expired
- Mar 22, 2005, 10:15 PM CST
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Choctaw County, AL
The radar
The Birmingham radar (KBMX), 164 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 6:50 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 230329 SVRMOB ALC023-230415- /O.NEW.KMOB.SV.W.0011.050323T0329Z-050323T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 929 PM CST TUE MAR 22 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHOCTAW COUNTY IN SOUTHWEST ALABAMA * UNTIL 1015 PM CST * AT 922 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PUSHMATAHA...OR ABOUT 9 MILES NORTHWEST OF BUTLER...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JACHIN BY 935 PM CST EDNA AND 6 MILES NORTHWEST OF INDIAN SPRINGS BY 940 PM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3221 8844 3209 8829 3246 8781 3262 8799 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:14 PM CST, 6 hours 15 minutes earlier.
Area forecast discussion, Mar 22, 3:14 PM CST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 314 PM CST TUE MAR 22 2005 .SHORT TERM...LATEST SURFACE ANALYSIS SHOWS THE ADVANCING SURFACE LOW OVER ARKLATX WITH A WARM FRONT EXTENDING SOUTHEAST TO THE LOUISIANA COAST. THAT SYSTEM WAS MEASURABLY DEEPENING THOUGH TUESDAY MORNING AND PULLING EAST INTO NORTHERN ARKANSAS WHILE A DEVELOPING LOW WAS BRIEFLY SHOWN OFF LOUISIANA WITH THE FRONT EXTENDING JUST OFF THE COASTLINE PAST MOBILE THEN PAST DESTIN. THAT LOW HAS FILLED SOMEWHAT SINCE THEN. A STATIONARY FRONT EXTENDS EASTWARD FROM THERE. A DRY LINE IS SHOWN SOUTH OF THE LOW THROUGH EAST TEXAS. THE SURFACE LOW WILL CONTINUE EASTWARD INTO TENNESSEE TONIGHT WITH THE WARM FRONT WILL MOVING NORTH OF THE FORECAST AREA THROUGH THIS EVENING. WITH THE SURFACE LOW LIFTING INTO WESTERN KENTUCKY...THE COLD FRONT ASSOCIATED THEREWITH WILL SWEEP THROUGH HERE ABOUT MIDNIGHT TONIGHT. COLD AIR ADVECTION WILL BE MINIMAL AND SHORT LIVED...AS A WEAK RIDGE PASSES BY THE RETURN FLOW WOULD RESUME BY THURSDAY MORNING. /77 && .LONG TERM...THE WEATHER WILL BE NOT AS QUIET THURSDAY AS IT WILL BE WEDNESDAY AS A WEAK HIGH BUILDS OVER THE SOUTHERN STATES. ON FRIDAY A FRONT WILL DROP SOUTH AND STALL TO THE NORTH OF US AND STALL. IT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS THIS WEEKEND AS A SERIES OF BAROCLINIC LOWS FORM ALONG IT UNTIL FINALLY ON MONDAY A LOW LATITUDE UPPER SYSTEM...WHICH THE GFS SHOWS AS RATHER VIGOROUS... OPENS ANOTHER WINDOW FOR A SQUALL LINE EVENT. AGREE WITH THE PREVIOUS SHIFT THAT TEMPERATURES OUGHT TO REMAIN AS FORECAST IN THE ENSEMBLE MEAN WHICH THEY HAVE BEEN INDICATING HAS A LOWER RUN TO RUN VARIANCE. /77 && .MARINE...A WEAK COLD FRONT WILL MOVE ACROSS THE MARINE WATERS WELL AFTER MIDNIGHT TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. MODERATE TO STRONG ONSHORE WINDS WILL BECOME NORTHWEST BY SUNRISE...THEN GRADUALLY DIMINISH DURING THE AFTERNOON ON WEDNESDAY AS TRAILING HIGH PRESSURE BUILDS SOUTH. LIGHT OFFSHORE WINDS PREVAIL WEDNESDAY NIGHT...THEN GRADUALLY SWING AROUND ONSHORE ON THURSDAY AS HIGH PRESSURE MOVES EAST. A LOW PRESSURE SYSTEM WILL MOVE FROM THE PLAINS INTO THE NORTHEASTERN STATES THROUGH FRIDAY...WITH A GENERALLY LIGHT ONSHORE FLOW CONTINUING OVER THE MARINE AREA. THE ONSHORE FLOW WILL INCREASE ON SATURDAY AND CONTINUE THROUGH SUNDAY AS ANOTHER LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTHERN PLAINS. /39 && .FIRE WEATHER...NO CONCERNS FOR AFTERNOON RH NEXT COUPLE DAYS WHICH WILL REMAIN IN THE MID 40S...WELL ABOVE RED FLAG OR WATCH CRITERIA. /77 .PRELIMINARY POINT TEMPS/POPS... MOBILE 54 73 48 75 / 30 0 10 10 PENSACOLA 57 73 52 74 / 30 10 10 10 DESTIN 60 73 55 71 / 30 10 10 10 EVERGREEN 54 72 42 75 / 30 10 10 10 WAYNESBORO 51 69 43 75 / 20 0 10 10 CAMDEN 53 69 42 75 / 30 10 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
Hazardous weather outlook, Mar 22, 5:43 PM CST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 543 PM CST TUE MAR 22 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-230300- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 535 PM CST TUE MAR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH THIS EVENING AS A STRONG UPPER LEVEL DISTURBANCE ROUNDS THE BASE OF AN UPPER LEVEL LOW SPINNING OVER SOUTHERN MISSOURI. THE DISTURBANCE COULD SPARK ANOTHER ROUND OF STRONG THUNDERSTORMS OVER MAINLY PORTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THROUGH LATE EVENING. ADDITIONALLY...A FEW STRONG STORMS COULD DEVELOP OVER THE NEAR SHORE WATERS AND TRACK NORTHEASTWARD OVER THE NORTHWEST FLORIDA COUNTIES. THE MAIN THREAT FROM THESE STORMS WOULD BE DAMAGING WINDS AND LARGE HAIL...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. THE THREAT OF SEVERE WEATHER WILL GREATLY DIMINISH BY MIDNIGHT AS THE UPPER DISTURBANCE BEGINS TO LIFT OUT TO THE NORTHEAST AND DRIER...MORE STABLE AIR FILTERS IN FROM THE WEST. STAY TUNED FOR THE LATEST UPDATES ON THIS DEVELOPING WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS ANTICIPATED WEDNESDAY THROUGH FRIDAY AS WEAK HIGH PRESSURE BUILDS EAST ACROSS THE AREA. ANOTHER FRONT SETTLES INTO THE DEEP SOUTH AND STALLS OVER THE WEEKEND...SETTING THE STAGE FOR AN INCREASED COVERAGE OF SHOWERS AND THUNDERSTORMS THEN. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE REQUIRED MAINLY TODAY FOR THE ENTIRE WARNING AREA.
In the hours before
Special weather statement, Mar 22, 7:30 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 730 PM CST TUE MAR 22 2005 ALZ051-230200- CHOCTAW- 730 PM CST TUE MAR 22 2005 ...A STRONG THUNDERSTORM IS APPROACHING NORTHWESTERN CHOCTAW COUNTY... AT 730 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES NORTHWEST OF CYRIL...AND MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CROMWELL...HALSELL...JACHIN...ROBJOHN...INDIAN SPRINGS AND DEAS THROUGH 800 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. ALSO...A TORNADO WATCH IS ALSO IN EFFECT FOR CHOCTAW COUNTY UNTIL 2 AM. JC/13
Special weather statement, Mar 22, 8:40 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 840 PM CST TUE MAR 22 2005 ALZ051-230315- CHOCTAW- 840 PM CST TUE MAR 22 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CHOCTAW COUNTY... AT 835 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER YANTLEY...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... HALSELL...CROMWELL...JACHIN...ROBJOHN...INDIAN SPRINGS AND DEAS THROUGH 915 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE HAIL UP TO A HALF INCH IN DIAMETER...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 45 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS IN EFFECT FOR CHOCTAW COUNTY UNTIL 2 AM. JC/13
Special weather statement, Mar 22, 8:48 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 848 PM CST TUE MAR 22 2005 MSZ075-230330- PERRY- INCLUDING THE CITIES OF...NEW AUGUSTA... 848 PM CST TUE MAR 22 2005 ...A STRONG THUNDERSTORM WILL MOVE INTO PERRY COUNTY BY 9 PM... AT 844 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES NORTH OF BELLEVILLE...AND MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... HINTONVILLE...KITTRELL...RICHTON AND RHODES THROUGH 930 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS IN EFFECT UNTIL 2 AM FOR PERRY COUNTY. JC/13
Special weather statement, Mar 22, 9:07 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 907 PM CST TUE MAR 22 2005 ALZ054-230345- WILCOX- 907 PM CST TUE MAR 22 2005 ...A STRONG THUNDERSTORM IS LOCATED OVER NORTHWEST WILCOX COUNTY... AT 901 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR PINE HILL...AND MOVING NORTHEAST AT 40 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LAMISON...PRAIRIE...CATHERINE...MILLERS FERRY...GASTONBURG AND REHOBOTH THROUGH 945 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS IN EFFECT FOR WILCOX COUNTY UNTIL 2 AM.
Special weather statement, Mar 22, 9:16 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 916 PM CST TUE MAR 22 2005 ALZ051-230400- CHOCTAW- 916 PM CST TUE MAR 22 2005 ...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN CHOCTAW COUNTY... AT 909 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES SOUTH OF HINTON...AND MOVING NORTHEAST AT 40 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... RIDERWOOD...PUSHMATAHA...LISMAN...CROMWELL...JACHIN...INDIAN SPRINGS AND ROBJOHN THROUGH 1000 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS IN EFFECT FOR CHOCTAW COUNTY UNTIL 2 AM. JC/13
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 10:06 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Washington | 26 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.